Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 3, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Mar 13, 2021, 7:54 AM CST for Blaine County, Canadian County, Oklahoma. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 7:54 AM CST (13:54 UTC)
- Expired
- Mar 13, 2021, 8:32 PM CST
- In force
- 13 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Canadian County, OK
The radar
The Vance AFB radar (KVNX), 97 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Canadian River near Watonga (WATO2). The gauge peaked at 14.25 ft at Mar 13, 2021, 9:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07239300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
316
WGUS84 KOUN 131354
FLSOUN
Flood Advisory
National Weather Service Norman OK
754 AM CST Sat Mar 13 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
North Canadian River near Watonga affecting Blaine and Canadian
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
OKC011-017-140200-
/O.NEW.KOUN.FL.Y.0003.210313T1354Z-210315T0500Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
754 AM CST Sat Mar 13 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the North Canadian River near Watonga.
* From this morning to late Sunday night.
* At 7:30 AM CST Saturday the stage was 13.6 feet.
* Action stage is 13.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River is expected to rise to a crest
of 14.4 feet this evening.
* Impact...At 14.0 feet, Inundation of lowlands near the river may
occur. The river reach affected extends from near Watonga in
Blaine County... downstream to near Calumet in western Canadian
County.
&&
LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
3564 9830 3588 9854
$$
112 follow-up statements
174
WGUS84 KOUN 132007
FLSOUN
Flood Advisory
National Weather Service Norman OK
207 PM CST Sat Mar 13 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
North Canadian River near Watonga affecting Blaine and Canadian
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
OKC011-017-140815-
/O.EXT.KOUN.FL.Y.0003.000000T0000Z-210314T2300Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM CST Sat Mar 13 2021
...The Flood Advisory is now in effect until tomorrow evening...
The Flood Advisory continues for
the North Canadian River near Watonga.
* Until Sunday evening.
* At 1:30 PM CST Saturday the stage was 13.0 feet.
* Action stage is 13.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River is expected to rise to fall
below action stage this evening, then crest again near 13.0 feet
tomorrow morning.
* Impact...At 13.0 feet, Near bankfull conditions exist along the
river may occur. The river reach affected extends from near
Watonga in Blaine County... downstream to near Calumet in western
Canadian County.
&&
LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
3564 9830 3588 9854
$$
11036
WGUS84 KOUN 140232
FLSOUN
Flood Advisory
National Weather Service Norman OK
832 PM CST Sat Mar 13 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
North Canadian River near Watonga affecting Blaine and Canadian
Counties.
OKC011-017-140345-
/O.CAN.KOUN.FL.Y.0003.000000T0000Z-210314T0232Z/
/WATO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 PM CST Sat Mar 13 2021
...The Flood Advisory for the North Canadian River near Watonga has
been cancelled...
The Flood Advisory is cancelled for
the North Canadian River near Watonga.
* At 7:30 PM CST Saturday the stage was 11.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The North Canadian River has fallen below action stage.
This will be the last forecast for this event.
&&
LAT...LON 3607 9863 3611 9853 3590 9842 3572 9822
3564 9830 3588 9854
$$
JTWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 13, 7:00 AM CST, 54 minutes earlier.
Area forecast discussion, Mar 13, 7:00 AM CST, 54 minutes before
Area Forecast Discussion National Weather Service Norman OK 700 AM CST Sat Mar 13 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 249 AM CST Sat Mar 13 2021 An area of rain and thunderstorms over western Oklahoma early this morning will continue its northeastward trek, bringing rain to much of western and northern Oklahoma. Some heavy rain will fall over already-wet areas, possibly resulting in minor flooding. We have retained the Flood Watch through its scheduled expiration at 6 am. In the cool, humid areas north of the stationary front (that extended from near Shawnee to Norman to Chickasha to Hobart to Altus early this morning), some fog has developed. The fog will continue into the later morning hours. The front is expected to resume its northward movement as a warm front later this morning. Meanwhile, a cold front will develop over west Texas this afternoon. As that front sweeps east this evening and overnight, strong to severe storms are expected to develop along, and ahead of, the front. As the frontal storms move into central Oklahoma, they will encounter an increasingly hostile environment (less instability, more inhibition), and the storms should weaken fairly rapidly after midnight. SPC has done a good job describing the overall severe weather threats for today in their Day 1 Convective Outlook. Despite the expected weakening trend overnight/early Sunday, widespread rain is still likely, so PoPs are very high overnight tonight. Rainfall rates will likely be rather high, too, but the progressive nature of the showers/storms should keep the chances for significant flooding very low. One possible exception is far western Oklahoma, where rainfall rates may be high enough to cause flooding similar to what happened last evening, despite the eastward progress of the storms. && .LONG TERM... (Sunday through Friday) Issued at 240 AM CST Sat Mar 13 2021 The dryline is expected to be moving through central Oklahoma by daybreak Sunday morning with the last of showers and a few thunderstorms moving east of I-35. The low pressure responsible for the weather the last few days will slowly track from southeastern Colorado to northeastern Oklahoma by Monday sunrise. Precipitation is expected to have exited central Oklahoma by Sunday afternoon with some residual clouds across northern Oklahoma into early Monday morning. From later Tuesday to early Wednesday another upper low, in faster, more amplified flow, will cross from southern Colorado to eastern Kansas. Deep-layer moisture will be much more limited with this system, but still showers and thunderstorms are expected to move west to east quickly along a cold front. This system will be followed by a cooler air mass, returning temperatures to around normals. && .AVIATION... (12Z TAFS) Issued at 656 AM CST Sat Mar 13 2021 A stationary front near I-40 separates widespread fog and very low cloudiness (to the north) from generally VFR or MVFR conditions (to the south). An area of rain in north-central Oklahoma will continue to move northeast this morning. Scattered showers are expected to develop near/north of the front this afternoon, with minimal effects on aviation. The front will shift north, which should cause some improvement in ceilings and visibilities, at least south of the boundary. Strong to severe storms will move into western Oklahoma/western north Texas this evening. The storms will form into a line, and continue to the east. Widespread rain is expected overnight, but the severe weather potential will begin to diminish as the storms move into central Oklahoma around midnight. General improvement is then expected to follow the departing storms early Sunday. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 50 67 45 / 50 90 10 0 Hobart OK 69 45 66 42 / 60 100 0 0 Wichita Falls TX 72 50 69 46 / 30 100 0 0 Gage OK 63 39 62 37 / 70 100 0 0 Ponca City OK 66 52 66 43 / 80 100 40 0 Durant OK 75 53 69 49 / 10 90 50 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Dense Fog Advisory until 10 AM CST this morning for OKZ004>031. TX...None. && SHORT TERM...23 LONG TERM....09 AVIATION...23
Hazardous weather outlook, Mar 13, 4:00 AM CST, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 400 AM CST Sat Mar 13 2021 OKZ004>048-050>052-TXZ083>090-141000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 400 AM CST Sat Mar 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms today west of a line from Woodward to Altus to Vernon Texas. There are slight and marginal risks of severe storms eastward to I-35. Severe thunderstorms are expected to develop across the Texas Panhandle during the mid afternoon when a strong storm system approaches from the west. Severe thunderstorms are expected to move into western Oklahoma and western north Texas by the late afternoon and early evening. The stronger storms will be capable of producing very large hail to the size of tennis balls, strong damaging wind gusts over 70 mph, and a few tornadoes. Thunderstorm intensity is expected to decrease as the storms move east during the evening, but will still pose a damaging wind and hail threat. .Flooding... Heavy rainfall that may occur this evening and early Sunday morning could cause localized flooding. Areas closer to the Kansas border are more likely to have the most rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a chance for thunderstorms Tuesday night and Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 13, 2:31 AM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
231 AM CST Sat Mar 13 2021
OKZ034-036-130900-
Greer OK-Jackson OK-
231 AM CST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and
northeastern Jackson Counties Until 300 AM CST...
AT 230 AM CST, a strong thunderstorm was located 4 miles east of
Duke, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Altus, Blair, Martha, Friendship, Warren, Duke and Altus Air Force
Base.
LAT...LON 3467 9963 3486 9931 3485 9930 3485 9929
3484 9928 3484 9926 3475 9917 3473 9916
3472 9917 3457 9953
TIME...MOT...LOC 0830Z 233DEG 35KT 3465 9950
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:15 PM CST | Areal Flood Advisory | OUN | Alfalfa, Blaine, Dewey, Garfield, Grant, Major | 3 hr |
| Mar 12, 6:18 PM CST | Special Weather Statement | OUN | Custer | 42 min |
| Mar 12, 6:33 PM CST | Special Weather Statement | OUN | Washita | 27 min |
| Mar 12, 6:38 PM CST | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Major | 3 hr |
| Mar 12, 6:45 PM CST | Special Weather Statement | OUN | Blaine | 45 min |
| Mar 12, 7:05 PM CST | Special Weather Statement | OUN | Kay | 25 min |
| Mar 12, 7:18 PM CST | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Mar 12, 7:31 PM CST | Special Weather Statement | OUN | Blaine | 29 min |
| Mar 12, 7:35 PM CST | Areal Flood Advisory | OUN | Custer | 3 hr |
| Mar 12, 8:00 PM CST | Special Weather Statement | OUN | Blaine | 30 min |
| Mar 12, 8:07 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Custer, Kingfisher | 38 min |
| Mar 12, 8:40 PM CST | Special Weather Statement | OUN | Noble | 35 min |
| Mar 12, 8:42 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 48 min |
| Mar 12, 9:26 PM CST | Severe Thunderstorm Warning | OUN | Kingfisher | 34 min |
| Mar 13, 1:19 AM CST | Special Weather Statement | OUN | Harmon | 26 min |
| Mar 13, 1:41 AM CST | Special Weather Statement | OUN | Harmon | 49 min |
| Mar 13, 2:31 AM CST | Special Weather Statement | OUN | Jackson | 29 min |
| Mar 13, 4:42 AM CST | Dense Fog Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 22 more | 7 hr |
| Mar 13, 12:02 PM CST | Dense Fog Advisory | OUN | Alfalfa, Harper, Woods | 118 min |
| Mar 13, 2:08 PM CST | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer | 39 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.